Labyrinthitis

Anyone have experience of this?

I have been having problems with headaches, dizziness, throbbing in nose, odd sensation around ears. It gets better then comes back again. All this time i've put it down to changing onto and not tolerating NDT, so thought i'd do experiment come off NDT and back on thyroxine and i've been terrible this week.

I'm now wondering if all this time it has been the above?

13 Replies

oldestnewest
  • I have had labrynthitis twice 6 years apart prior to thyroid problems. The first time I was off work for 6 weeks and the second time 2 months. The second time it was over a year before my balance improved and I was fortunate not to suffer hearing loss. My symptoms were extreme nausea and dizziness on any movement which slowly resolved to dizziness on sudden movement, I felt very dizzy on stairs for over a year. I don't know how these symptoms compare but you have my sympathy, it's a very debilitating illness, I hope you recover soon.

  • Did you have any treatment?

  • I was offered anti nausea tablets which helped a little, but my labrynthitis was caused by a virus which set up inflammation in the semi circular canals of the inner ear. The second time I was referred to a Physio for help with the ongoing dizziness after about 6 months. This involves exercise to encourage the brain to use other signals for proprioception ( knowledge of where your body is is the environment) as the dizziness is exacerbated by a mismatch in signals from the inner ear and the visual signals plus sensory information from the skin. That was ultimately successful in decreasing unsteadiness on stairs etc. I was also sent for a head MRI the second time to rule out a tumour in the inner ear.

    Sadly it is mainly time for the virus and inflammation to settle.

  • ok thanks

  • Hi, yes I too have this,but my ears were destroyed by streptomycin as a baby having contracted TB primary focus. The doctors of today say oh yes , you had stretomycim. They really don't know the damage it did in 1950s, basically we were all guinea pigs!! It was known that this was was a chemical drug (the 1st one) and damaged with oxcidity and vesticular in the body, but carried on with the treatment as it was a Breakthrough for tb. All records destroyed in 1960s.

    One gp said last week, oh I would have thought it was out of your system after all this time!!! What part of lasting damage don't they understand? Sorry folks. Been robbed off for years, but now I am fighting them!!!! Good luck everyone , you all deserve fat better treatment and respect.☺

  • That was meant to read fobbed off!

  • Hi. Not sure it sounds like labrynthitis. I've had that for 10 years. You don't normally get headaches, more like intense awful dizziness, place spinning, nausea etc. I've also been on thyroxine for years and find it helpful.

  • I do get spinning, dizziness and nausea i wonder if several things going on as i get pressure from sinus as well, back to the gp i suppose.

  • Yes, I def think there are different things going on with your situation. It's just trying to work out what symptom belongs to what illness!

  • Labrynthitis is another horrible illness. I've had it and I think I was in bed about six weeks. Couldn't move my head or room revolved, I hope you recover very soon.

    I think it has to run its course.

    nhs.uk/Conditions/Labyrinth...

  • Just wondering........Is there a connection between being hypo and increased occurance of labrynthitis?

  • I've had three bouts of this and never, ever, want it again. The first time was three weeks before I developed Bell's Palsy which is considered to originate in the ear. I never want that again either! Don't know if there is a thyroid link apart from the fact that we are so debilitated that we can pick up all kinds of viruses/infections. It does sound like other things are going on with you though Cleo, blood pressure check would be a good place to start. My best wishes to you.

  • Thanks for all your replies, seen another locum GP so hence none of my notes, she thinks still sinuses so carry on with rinsing, steaming etc and given more drugs (stemitil) don't think i will take those unless REALLY desperate having read the patient leaflet!

    Hey ho.

You may also like...